MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).The lens remains implanted.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient was complaining of severe night time spider web post bilateral implants of model zxr00 tecnis multifocal iol (intraocular lenses).The physician has been managing the ocular surface.It was noted that patient's symptom was first noticed on (b)(6) 2017 during her final visit for cataract surgery.Also noted is the patient stated that she cannot drive at night.As a result, yag (yttrium aluminum garnet) laser was performed on her left eye (os) on (b)(6) 2018; and she was prescribed with glasses and with crizal, but patient stated that it did not help her with driving.There was no patient injury however.The product will not be returned as it remains implanted.Pre-op uncorrected os 20/70, pre-op corrected os 20/40, post-op uncorrected ou (both eyes) 20/20.No additional information provided.This report pertains to left eye (os).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7993286
Report Number9614546-2018-00991
Device Sequence Number16587791
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)220711
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Date Report Sent to FDA01/01/2005